The Hysterectomy Association

are decapeptyl injection side effects of menopause the same as a real menopause?

Hello my friends,

Does anyone have the answer to my question please...

are decapeptyl injection side effects of menopause the same as a real menopause? I've been awake since 3am it is now 6.18....I'm on my third and final injection as I'm having a total hysterectomy inc ovaries/cervix out this coming Monday due to endo and fibroids.

My surgeon prescribed the injections to shrink my fibroids before my MRI showed I had severe endo as well. She said the menopausal symptoms of the injection would be the same after my op when I will go into surgical menopause but if any if you have had this injection and then still had a hysterectomy please could you tell me what your experience has been....I'm going to post this on the endo forum as well,

Much love to you all


6 Replies

hi. is this the same as prostap? if so i too was concerned about this. the side effects i suffered were horrendous, one of which included terrible insomnia. in a 3 month period i think i only slept through 3 nights. first time around i just had it on its own but the next time i tried it with tibilone hrt. it worked wonders. i had very few side effects at all with that so mght be worth you discussing that with your consultant. i started to look if the real menopause would be the same as i too was facing a hyster and the answer i found was not exactly the same. i should have been having both of my ovaries removed but he only took one in the end. so far no menopausal symptoms so time will tell for me.


Thank you for replying. I'm not sure if both injections are the same. I started mine 3 months ago to shrink my fibroids just 2 weeks before an MRI I had found my endo. It's has been ok in the main just hot flashes as opposed to flushes but my joints do hurt.

I'm having a total hysterectomy including both ovaries as they are covered in cysts which might be endo my surgeon can't be sure until she goes in.

My surgeon said my sugical menopause will be more or less the same. So I'll see.

I will post on here as soon as I can after the op as I've found it so useful to read other women's very useful,

Much kindness



i had really bad hip pains when on the prostap. never had it before but i could barely go up and down the stairs or in and out of the car without the pain killing me. my consultant said it wasnt anything to do with the injection so referred me to get it checked. as soon as the injection wore off the pain disappeared. i was really concerned that it may persist with menopause but was told it wouldnt be the same.


the injection shuts off your pituitary gland which is different to losing oestrogen from your ovaries etc.


I'll check on my leaflet and inline, thank you again. I'm glad your hip pain is better, that's exactly where I get pains and am so stiff especially in the morning,


no problem hun i know only too well what it is like. most of the knowledge and understand i have gained is through my own research and speaking to other suffers on forums like this. the information given by the drs is so rushed and minimal it makes it very hard for us to make informed choices about our care. good luck x


You may also like...